MAUDE Adverse Event Report: PENCAN®; SPINAL ANESTHESIA KIT

PENCAN®; SPINAL ANESTHESIA KIT
Model Number 333868
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: per conversation, the facility is reporting an incident about 10 days ago where a (b)(6) y.O.Male was undergoing a procedure with our product ref (b)(4) lot 0061785913 when the 24g x 4 in pencan spinal needle broke off and the tip was retained by the patient.The patient required transfer to a different facility for possible removal.There is no additional information available at this time.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used spinal needle and inner tray with packaging was provided for evaluation.Visual evaluation of the used needle showed the very end of the needle tip to be broken off.Although the tip of the needle was broken off, since it was not broken or damaged upon the opening of the kit and it had been used in a procedure, it is not confirmed to be a manufacturing defect.Per the manufacturers investigation this defect is not likely to have happened during the manufacturing process.It is believed to happen during application.User will be referred to the ifu which states, " do not apply excessive force during needle advancement.Do not utilize needle if it bends or tip becomes damaged." review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.  we will maintain this report for further references and continue to monitor other reports for similar occurrences.  if any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PENCAN®
Common Device Name
SPINAL ANESTHESIA KIT
MDR Report Key12490751
Report Number2523676-2021-00313
Device Sequence Number18469800
Product Code OFU
UDI-Device Identifier04046964180866
UDI-Public(01)04046964180866
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number333868
Device Catalogue Number333868
Device Lot Number0061785913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date10/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age67 YR